Wyoming, 2013

High Wind in Wyoming, November 16 to 17, 2013

November 16 to 17, 2013 · NWS CYS · 33 events in 10 counties and zones

An intense Pacific low pressure system moved across the central Rockies. The combination of a large surface pressure gradient and strong jet stream winds produced a prolonged period of high winds across much of south central and southeast Wyoming.

Where it happened

Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

An intense Pacific low pressure system moved across the central Rockies. The combination of a large surface pressure gradient and strong jet stream winds produced a prolonged period of high winds across much of south central and southeast Wyoming. Winds frequently gusted between 65 and 85 mph throughout the wind prone locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 16, 4:02 AM MST, 1 hour 29 minutes earlier.

Area forecast discussion, Nov 16, 4:02 AM MST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
402 AM MST SAT NOV 16 2013

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 400 AM MST SAT NOV 16 2013

AN ACTIVE WEEKEND SHAPING UP AS TWO SEPARATE SHORTWAVES SWING
THROUGH THE REGION PRODUCING MODERATE TO HEAVY SNOW OVER THE SNOWY
AND SIERRA MADRES AS WELL AS A FAIRLY WIDESPREAD HIGH WIND EVENT
ACROSS A LARGE CHUNK OF SOUTHEAST WYOMING.

WV IMAGERY THIS MORNING DEPICTS THE FIRST SHORTWAVE TROUGH AXIS
NR THE WY/NE STATELINE. THE INITIAL PERIOD OF SNOW IS WINDING DOWN
OVER THE SNOWY/SIERRA MADRES WITH GENERALLY 0.2 TO 0.5 OF SNOW
WATER EQUIVALENT PRODUCING AN ESTIMATED 3 TO 7 INCHES OF NEW
SNOWFALL SINCE LATE FRIDAY. SUBSIDENCE BEHIND THE TROUGH AXIS WILL
AT LEAST LESSEN SNOWFALL IF NOT BRING IT TO AN END FOR A WHILE
THIS MORNING.

STRONG WINDS:
SUBSIDENCE BEHIND THE FIRST SHORTWAVE HAS INCREASED WINDS ALREADY
ACROSS THE WIND CORRIDOR FROM ARLINGTON TO BORDEAUX THIS MORNING
WHERE SOUTHWEST SUSTAINED WINDS OF 40 TO 45 MPH ALONG WITH GUSTS
OF 55 TO 60 MPH HAVE BEEN COMMON. THIS...AS LATEST SFC ANALYSIS
SHOWS PRESSURE FALLS OUT ON THE PLAINS RESULTING IN A TIGHTENING
PRESSURE GRADIENT ACROSS CARBON COUNTY. VERNAL/CASPER GRADIENT OF
8-9 MB CONFIRM THIS TREND. SO...HAVE PULLED BACK THE START TIME OF
THE HIGH WIND WARNING FOR THE ARLINGTON AND BORDEAUX AREAS
EFFECTIVE NOW. LATEST PROGD LLVL KCAG/KCPR GRADIENTS ARE AT OR
ABOVE 60 METERS FROM 12Z TODAY THROUGH 00Z SUNDAY. WINDS WILL HAVE
TO AWAIT LLVL MIXING TO SPREAD TO ADJACENT LOCATIONS AFTER 15Z
TODAY. LATEST MOS GUIDANCE CONTINUES TO POINT TO CRITERIA BEING
REACHED IN THE LARAMIE VALLEY WITH THE STRONGEST WINDS LIKELY
FOUND ALONG ITS FRINGES IN THE HIGHER ELEVATIONS. HAVE OPTED TO
ADD CENTRAL AND NORTHERN PORTIONS OF CARBON COUNTY TO THE WARNING
AS CAMP CREEK NR MUDDY GAP WAS ALREADY GUSTING TO 58 MPH THIS
MORNING AND MOS GUIDANCE AT KRWL HAS INCHED INTO CRITERIA. BY LATE
THIS AFTERNOON AND EVENING QG PLOTS SHOW SUBSIDENCE GIVING WAY TO
LIFT AS THE NEXT SHORTWAVE APPROACHES FROM THE PACNW. WILL LIKELY
SEE A LULL AND DECREASE IN COVERAGE OF THE HIGH WINDS AS SURFACING
OF THE STRONGER WINDS ALOFT BECOMES MORE DIFFICULT. TROUGH AXIS
WILL MOVE THRU THE CWA BETWEEN 06-12Z SUNDAY WITH EVEN STRONGER
SUBSIDENCE ENSUING...THIS TIME CONTINUING INTO THE DAY ON SUNDAY.
AT THE SAME TIME...WILL SEE STRONG CAA ADVECTION AS WELL AS THE
RFQ OF A 140 KNOT ANTICYLONIC JET MOVE OVERHEAD. SO WHAT WILL BE A
MOSTLY GRADIENT AND SUBSIDENCE DRIVEN EVENT TODAY WILL ADD THE
CAA/BORA ALONG WITH EXCELLENT MIXING ON SUNDAY. WILL LIKELY NEED
AT A MINIMUM A WIND ADVISORY FOR AT LEAST THE SOUTHERN NEBRASKA
PANHANDLE ON SUNDAY...WITH LOCATIONS ALONG THE INTERSTATE 80
CORRIDOR MAYBE EVEN REACHING HIGH WIND CRITERIA. WINDS WILL DROP
OFF EVERYWHERE BY LATE AFTERNOON SUNDAY.

HEAVY MOUNTAIN SNOW:
ROUND NUMBER TWO OF THE HEAVY SNOW WILL BEGIN LATER THIS MORNING
AS NEARLY SATURATED LLVL CONDITIONS COMBINE WITH 20-25 KNOT OF H7
WINDS INTO THE SIERRA MADRE/SNOWY RANGES. THIS ORORAPHIC
ENHANCEMENT COMBINED WITH THE LIFT ALONG THE APPROACHING LLVL
FRONT WILL PRODUCE MODERATE TO HEAVY SNOWFALL. ALTHOUGH SNOWFALL
TOTALS OF 6 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS ALONG WEST
FACING SLOPES STILL LOOKS GOOD...HAVE OPTED TO UPGRADE TO A WINTER
STORM WARNING GIVEN THE COMBINATION OF WIND GUSTS OF 50 TO 60 MPH
PRODUCING SIGNIFICANT BLOWING AND DRIFTING SNOW. SNOW WILL COME TO
AN END WITH THE PASSAGE OF THE TROUGH AXIS SUNDAY MORNING.

OTHERWISE...CONDITIONS WILL BE BREEZY ELSEWHERE WITH MOSTLY SUNNY
SKIES THIS MORNING QUICKLY BECOME MOSTLY CLOUDY OR CLOUDY BY
AFTERNOON AND OVERNIGHT. MAY SEE A FEW LIGHT SNOW SHOWERS THIS
EVENING EAST OF THE LARAMIE RANGE...ALTHOUGH STRONG DOWNSLOPE
CONDITIONS WILL BE DIFFICULT TO BE OVERCOME.

HIGH TEMPERATURES WILL ONLY CLIMB INTO THE 30S FOR THE MOST PART
WEST OF THE LARAMIE RANGE TODAY...WITH 40S AND EVEN SOME 50S EAST.
SUNDAY WILL BE COOLER BEHIND THE FROPA WITH 30S EXPECTED FOR MOST
LOCALES.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 400 AM MST SAT NOV 16 2013

MAIN FORECAST CONCERN IN THE LONG RANGE WILL BE THE POTENTIAL FOR
AN ARCTIC FRONT AND WIDESPREAD WINTER WEATHER EVENT BY THURSDAY
AND FRIDAY OF NEXT WEEK. MODELS ARE COMING INTO BETTER AGREEMENT
WITH THIS ARCTIC FRONT...SO WILL MAINLY FOCUS ON THE LATER HALF
OF THE WEEK. EARLIER NEXT WEEK...EXPECT A RELATIVELY QUIET WEATHER
PATTERN WITH ZONAL FLOW ALOFT AND DRY WESTERLY WINDS ACROSS THE
FORECAST AREA. HIGH TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE
NORMAL ON MONDAY AND TUESDAY WITH HIGHS AROUND 50 WEST OF THE
LARAMIE RANGE...AND IN THE UPPER 50S/LOW 60S ACROSS THE HIGH
PLAINS.

BY WEDNESDAY...MODELS SHOW THE JET STREAM DIGGING SOUTHWARD INTO
THE SOUTHWESTERN UNITED STATES AS A WEAK SHORTWAVE ALOFT MOVES
ACROSS THE AREA EMBEDDED IN THE MEAN WESTERLY FLOW. SNOW SHOWERS
ACROSS THE MOUNTAINS ARE POSSIBLE AS THIS SHORTWAVE MOVES ACROSS
THE REGION BEGINNING TUESDAY NIGHT AND INTO WEDNESDAY. ABOVE NORMAL
TEMPERATURES WILL REMAIN OVER THE AREA ON WEDNESDAY...BUT IT WILL
BE NOTICEABLY COOLER FURTHER NORTH AS 700MB TEMPS LOWER BELOW 0C.

MODELS INDICATE A STRONG ARCTIC FRONT QUICKLY MOVING SOUTHWARD
ACROSS THE HIGH PLAINS AND EAST OF THE CONTINENTAL DIVIDE
WEDNESDAY NIGHT AND INTO THURSDAY. MODELS SHOW THE DEEP UPPER
LEVEL TROUGH SPLITTING BY EARLY THURSDAY WITH THE SOUTHERN ENERGY
STALLING NEAR THE GREAT BASIN REGION. THE ECMWF SHOWS A PERIOD OF
INTENSE UPSLOPE FLOW AND DEEP LIFT AS A STRONG 1050 MB SURFACE
HIGH INTENSIFIES AND MOVES SOUTHWARD OVER THE HIGH PLAINS ON
THURSDAY...IN CONTRAST WITH THE MUCH LOWER SURFACE PRESSURE OVER
THE SOUTHWESTERN UNITED STATES AND WESTERN COLORADO. THIS PRESSURE
GRADIENT WILL PRODUCE EAST TO NORTHEAST UPSLOPE FLOW ACROSS MOST
OF THE AREA. UPSLOPE FLOW COMBINED WITH WARM AIR ADVECTION
(OVERRUNNING) ALOFT AND JET ENERGY WILL PRODUCE DEEP MODERATE LIFT
ACROSS THE AREA AND WIDESPREAD SNOWFALL. SNOW ACCUMULATIONS ARE
POSSIBLE STARTING EARLY THURSDAY AND CONTINUING INTO FRIDAY
MORNING. WILL CONTINUE THE TREND OF INCREASING POP ACROSS THE
AREA...BETWEEN 25 TO 35 PERCENT ACROSS THE HIGH PLAINS AND HIGH
VALLEYS AND AROUND 50 PERCENT ACROSS THE MOUNTAINS. THE OTHER
FORECAST CONCERN IS VERY COLD TEMPERATURES. THE 00Z ECMWF IS THE
COLDEST...SHOWING 700MB TEMPS BETWEEN -15C TO -20C ACROSS THE AREA
BY EARLY THURSDAY. THE GFS AND GEM ARE A LITTLE WARMER AND 18
HOURS LATER WITH THE COLDEST AIR. EITHER WAY...HIGH TEMPERATURES
IN THE 20S ARE NOT OUT OF THE QUESTION ON THURSDAY AND FRIDAY. FOR
NOW...TRENDED TEMPERATURES LOWER AND BELOW MOS GUIDANCE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 400 AM MST SAT NOV 16 2013

MAIN AVIATION CONCERN WILL BE THE DEVELOPING VERY STRONG WINDS AT
AREA TERMINALS TODAY AND TONIGHT. SOUTHWEST WINDS OF 25 TO 35
KNOTS WITH GUSTS TO 40 OR 50 KNOTS WILL DEVELOP AFTER 15Z AT SE
WYOMING TERMINALS. WINDS WILL INCREASE AT WESTERN NEBRASKA
AIRFIELDS AS WELL...WITH GUSTS OF 25 TO 30 KNOTS LIKELY.
ADDITIONALLY...MOUNTAINS WILL BECOME OBSCURED AFTER 15Z AS THE
NEXT DISTURBANCE IMPORTS AMPLE MOISTURE THE REGION. ALTHOUGH
CONDITIONS WILL LIKELY REMAIN VFR AT MOST LOCATIONS...MAY SEE MVFR
CIGS/VSBYS FOR A TIME IN -SHSN AFTER 15Z AT KRWL AND AFTER 02Z AT
KLAR.

&&

.FIRE WEATHER...
ISSUED AT 400 AM MST SAT NOV 16 2013

FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH EARLY NEXT WEEK. IT
WILL BE QUITE WINDY THIS WEEKEND ESPECIALLY ACROSS SOUTHEAST
WYOMING. THE PRESSURE GRADIENT WILL TIGHTEN ON SATURDAY MORNING
CAUSING WINDS TO INCREASE ACROSS MUCH OF SOUTHEAST WYOMING. STRONG
WINDS WILL BE POSSIBLE ALONG AND EAST OF THE LARAMIE RANGE
FOLLOWING A FRONTAL PASSAGE ON SATURDAY NIGHT. DESPITE THE HIGH
WINDS...MINIMUM AFTERNOON HUMIDITIES WILL BE IN THE 25-35 PERCENT
RANGE. PRECIPITATION THIS WEEKEND WILL MAINLY BE CONFINED TO THE
SIERRA MADRE AND SNOWY RANGES WHERE 6-9 INCHES OF SNOW IS POSSIBLE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 8 AM THIS MORNING TO 8 AM MST SUNDAY
     FOR WYZ112-114.

     HIGH WIND WARNING FROM 8 AM THIS MORNING TO 5 PM MST SUNDAY FOR
     WYZ104-105-109-115>117.

     HIGH WIND WARNING UNTIL 5 PM MST SUNDAY FOR WYZ106-110.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
     WYZ107-118-119.

NE...NONE.

&&

SHORT TERM...HAHN
LONG TERM...TJT
AVIATION...HAHN
FIRE WEATHER...HAHN
Hazardous weather outlook, Nov 15, 3:04 PM MST, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
304 PM MST FRI NOV 15 2013

WYZ101>119-162215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
304 PM MST FRI NOV 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

STRONG WINDS WILL DEVELOP BY EARLY SATURDAY MORNING ACROSS THE
ARLINGTON AND BORDEAUX AREAS. GUSTS TO 60 MPH WILL BE POSSIBLE AND
A HIGH WIND WARNING IS IN EFFECT STARTING AT 5 AM SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL SPREAD TO MUCH OF SOUTHEAST WYOMING BY MIDDAY
SATURDAY AND CONTINUE THROUGH SUNDAY AFTERNOON. THE STRONGEST
WINDS ON SATURDAY WILL BE ACROSS THE WIND PRONE AREAS WHERE GUSTS
TO 60-65 MPH WILL BE POSSIBLE. THE HIGHEST WINDS OVER THE PLAINS
WILL LIKELY START LATE SATURDAY NIGHT FOLLOWING A FRONTAL PASSAGE.
HIGH WIND HIGHLIGHTS ARE IN EFFECT FOR PORTIONS OF SOUTHEAST
WYOMING. THE WINDS ARE EXPECTED TO SUBSIDE BY SUNDAY EVENING.

THE COMBINATION OF SNOW AND STRONG WINDS WILL CREATE HAZARDOUS
TRAVEL CONDITIONS ACROSS THE SIERRA MADRE AND SNOWY RANGES LATE
SATURDAY MORNING INTO SUNDAY MORNING. SNOWFALL AMOUNTS OF 6 TO 9
INCHES ARE EXPECTED. WIND GUSTS TO 60-65 MPH WILL CREATE AREAS OF
BLOWING SNOW AND REDUCED VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-162215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
304 PM MST FRI NOV 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL BE POSSIBLE SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...ESPECIALLY IN THE SOUTHERN PART OF THE PANHANDLE.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Local storm report, Nov 16, 2:14 AM MST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
214 AM MST SAT NOV 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
11/16/2013  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

&&

TTRUDEL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

33 high wind. Local standard time, as filed.

High Wind, East Platte County

When
November 16, 5:31 AM MST to 8:06 AM MST
Where
East Platte County forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

The WYDOT sensor at Coleman measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 16/0546 MST.

High Wind, North Snowy Range Foothills

When
November 16, 8:36 AM MST to 9:36 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 64 mph at 16/0846 MST.

High Wind, North Snowy Range Foothills

When
November 16, 8:36 AM MST to 12:06 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 16/0836 MST.

High Wind, North Snowy Range Foothills

When
November 16, 10:05 AM MST to 12:35 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove by Arlington measured sustained winds of 40 mph or higher, with a peak gust of 72 mph at 16/1105 MST.

High Wind, Ferris/Seminoe/Shirley Mountains

When
November 16, 12:50 PM MST to 1:50 PM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
RAWS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A RAWS sensor near Muddy Gap measured wind gusts of 61 mph.

High Wind, Central Laramie Range and Southwest Platte County

When
November 16, 12:56 PM MST to 1:01 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured wind gusts of 61 mph.

High Wind, Central Laramie Range and Southwest Platte County

When
November 16, 1:51 PM MST to 1:56 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured wind gusts of 60 mph.

High Wind, Ferris/Seminoe/Shirley Mountains

When
November 17, 12:50 AM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
RAWS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A RAWS sensor near Muddy Gap measured a wind gust of 58 mph.

High Wind, North Snowy Range Foothills

When
November 17, 2:01 AM MST to 3:01 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 17/0206 MST.

High Wind, Central Laramie County

When
November 17, 3:06 AM MST to 4:06 AM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
November 17, 8:16 AM MST to 9:16 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 17/0911 MST.

High Wind, South Laramie Range

When
November 17, 8:45 AM MST to 4:15 PM MST
Where
South Laramie Range forecast zone
Measured
72 kt (83 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Buford measured wind gusts of 58 mph or higher, with a peak gust of 83 mph at 17/1515 MST.

High Wind, North Snowy Range Foothills

When
November 17, 8:50 AM MST to 4:20 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove by Arlington measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 17/1245 MST.

High Wind, Laramie Valley

When
November 17, 9:00 AM MST to 3:15 PM MST
Where
Laramie Valley forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The UPR sensor at Rock River measured wind gusts of 58 mph or higher, with a peak gust of 67 mph at 17/0955 MST.

High Wind, North Snowy Range Foothills

When
November 17, 9:30 AM MST to 6:20 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound by Arlington measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 17/1630 MST.

High Wind, South Laramie Range

When
November 17, 9:31 AM MST to 4:21 PM MST
Where
South Laramie Range forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured wind gusts of 58 mph or higher, with a peak gust of 72 mph at 17/1036 MST.

High Wind, South Laramie Range Foothills

When
November 17, 9:31 AM MST to 11:56 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 17/0936 MST.

High Wind, South Laramie Range

When
November 17, 9:36 AM MST to 12:51 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Remount by Cheyenne measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 17/1246 MST.

High Wind, South Laramie Range

When
November 17, 10:00 AM MST to 3:55 PM MST
Where
South Laramie Range forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Dale Creek measured wind gusts of 58 mph or higher, with a peak gust of 71 mph at 17/1415 MST.

High Wind, South Laramie Range

When
November 17, 10:42 AM MST to 4:27 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 17/1627 MST.

High Wind, North Snowy Range Foothills

When
November 17, 11:11 AM MST to 3:00 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
November 17, 11:41 AM MST to 6:06 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured wind gusts of 58 mph or higher, with a peak gust of 69 mph at 17/1631 MST.

High Wind, North Snowy Range Foothills

When
November 17, 11:51 AM MST to 1:51 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 66 mph at 17/1251 MST.

High Wind, South Laramie Range

When
November 17, 12:55 PM MST to 2:15 PM MST
Where
South Laramie Range forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Lynch measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 17/1415 MST.

High Wind, East Laramie County

When
November 17, 12:55 PM MST
Where
East Laramie County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The wind sensor at the Pine Bluffs Airport measured a wind gust of 58 mph.

High Wind, Shirley Basin

When
November 17, 1:35 PM MST
Where
Shirley Basin forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

A APRSWXNET sensor at Medicine Bow measured a wind gust of 58 mph.

High Wind, Laramie Valley

When
November 17, 2:51 PM MST to 3:51 PM MST
Where
Laramie Valley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Herrick Lane by Laramie measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 17/1536 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
November 17, 3:36 PM MST to 4:36 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 17/1536 MST.

High Wind, North Snowy Range Foothills

When
November 17, 3:36 PM MST to 6:01 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek by Arlington measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 17/1606 MST.

High Wind, North Snowy Range Foothills

When
November 17, 3:36 PM MST to 4:36 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Halleck Ridge by Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 17/1601 MST.

High Wind, South Laramie Range Foothills

When
November 17, 3:40 PM MST to 3:50 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile post 353 measured wind gusts of 61 mph.

High Wind, Laramie Valley

When
November 17, 3:46 PM MST to 6:46 PM MST
Where
Laramie Valley forecast zone
Measured
73 kt (84 mph) measured gust
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Quealy Dome by Laramie measured wind gusts of 58 mph or higher, with a peak gust of 84 mph at 17/1636 MST.

High Wind, North Snowy Range Foothills

When
November 17, 4:36 PM MST to 5:36 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 17/1646 MST.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478720, 478721, 478723, 478727, 478712, 478715, 478716, 478713, 478724, 478751, 478733, 478741, 478728, 478740, 478735, 478744, 478750, 478745, 478742, 478746, 478729, 478726, 478734, 478743, 478752, 478714, 478736, 478718, 478731, 478732, 478748, 478738, 478722.